MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that during preparation for use it was discovered that switch 1, 2, and 3 did not work properly; the switch spontaneously freezes and releases.They also reported the nozzle was blocked.The intended procedure was a diagnostic dilatation and it was successfully completed with the same device.The subject device was sent back to olympus for evaluation.During inspection and testing yellowish/brown foreign material was found blocking the nozzle due to insufficient cleaning.This report is being submitted for the malfunction found during evaluation.
 
Additional Manufacturer Narrative
The customer¿s complaint of switches not functioning was confirmed due to a damaged switch circuit board.The customer¿s complaint of the switch spontaneously freezing, and releasing was not confirmed.During inspection and testing the following was also found: due to damage on the channel tube the air and water flow is weak, the objective lens was chipped due to a shock caused by dropping and knocking the endoscope to a hard surface/object, damage to the bending cover due to insufficient cleaning, the bending section cover is dirty due to insufficient cleaning, the connecting tube has a dent/scratch/wrinkle, due to physical stress the forceps channel is shaved, the light/right angulation control knob and upward/downward angulation control knob are discolored due to chemical stress during reprocessing, the suction cylinder was scraped with a cleaning brush, the ig protector has a cut due to physical stress.The grip, scope cover, universal cord, scope connector, protector of the universal cord, and switch box have scratches due to physical stress.Due to wear the angle wire does not meet the standard value in all directions.Due to deformation of bending tube, the neutral position of angle knob is out of the specified position.Due to deformation of nozzle, water removal ability does not meet the standard value.The control unit, scope connector, and electrical connector have corrosion due to water leakage.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer and the results of the investigation.See b5 for the additional information from the customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no indication that the event was caused by a misuse or that the event was related to design of the device.Repair history was reviewed and no issues were found related to the reported event.The device was not repaired within the last year.Although the defects found during evaluation were confirmed, the foreign material in the nozzle could not be specified and there was no physical damage where the foreign material was found.The foreign material likely remained due to a reprocessing deviation from the indication for use (ifu); however, a definitive root cause of the foreign material in the nozzle could not be identified.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : precleaning the endoscope and flushing the air/water channel with water and air.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Additional information received from the customer reported that the cause of the foreign material was unknown.The customer was trained to reprocess the scope according to the indication for use (ifu) and there was no delay to starting pre-cleaning; however, it was possible that the scope was not sufficiently brushed.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581-4003
5082077661
MDR Report Key16241935
Report Number9610595-2023-01289
Device Sequence Number15104516
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2022
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown